MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3552A; VITAL SIGN MONITOR
Model Number BSM-3552A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue was resolved when the customer swapped probes.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that their bedside monitor (bsm) is producing incorrect readings.They also stated that the readings are going up and down, but no alarms are being triggered.No harm or injury occurred.The issue was resolved when the customer swapped probes.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) was producing incorrect readings.The readings were going up and down, but no alarms were being triggered.The issue was resolved when the customer swapped probes.No patient harm or injury was reported.Investigation summary: this issue would result in a delay in recognition and management of deteriorations in oxygen saturation.This would be easily detectible by clinicians who could then assess the patient's condition and prepare alternate monitoring methods if necessary.The issue of spo2 not reading correctly was resolved after the customer changed the probe.The spo2 probe was not returned for evaluation.A root cause cannot be determined.Cable damage is the likely cause of intermittent readings as the customer reported not having tested with different cable or probes.No further issues were reported, and the issue had not recurred with the reported device.The issue is most likely resolved.
 
Event or Problem Description
The customer reported that the bedside monitor (bsm) was producing incorrect readings.The readings were going up and down, but no alarms were being triggered.No harm or injury occurred.

Brand Name
BSM-3552A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13595925
Report Number8030229-2022-02523
Device Sequence Number5946927
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public04931921113677
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552A
Device Catalogue NumberBSM-3552A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown